Ruling Out Multiplicity of Smooth Equilibria in Dynamic Games: A Hyperbolic Discounting Example

Por favor, use este identificador para citar o enlazar este ítem:
Información del item - Informació de l'item - Item information
Título: Ruling Out Multiplicity of Smooth Equilibria in Dynamic Games: A Hyperbolic Discounting Example
Autor/es: Maliar, Lilia | Maliar, Serguei
Grupo/s de investigación o GITE: Análisis Económico
Centro, Departamento o Servicio: Universidad de Alicante. Departamento de Fundamentos del Análisis Económico
Palabras clave: Hyperbolic discounting | Quasi-geometric discounting | Time inconsistency | Markov perfect equilibrium | Markov games | Turnpike theorem | Neoclassical growth model | Endogenous gridpoints | Envelope condition
Área/s de conocimiento: Fundamentos del Análisis Económico
Fecha de publicación: jun-2016
Editor: Springer Science+Business Media New York
Cita bibliográfica: Dynamic Games and Applications. 2016, 6(2): 243-261. doi:10.1007/s13235-015-0177-8
Resumen: The literature that conducts numerical analysis of equilibrium in models with hyperbolic (quasi-geometric) discounting reports difficulties in achieving convergence. Surprisingly, numerical methods fail to converge even in a simple, deterministic optimal growth problem that has a well-behaved, smooth closed-form solution. We argue that the reason for nonconvergence is that the generalized Euler equation has a continuum of smooth solutions, each of which is characterized by a different integration constant. We propose two types of restrictions that can rule out the multiplicity: boundary conditions and shape restrictions on equilibrium policy functions. With these additional restrictions, the studied numerical methods deliver a unique smooth solution for both the deterministic and stochastic problems in a wide range of the model’s parameters.
Patrocinador/es: Lilia Maliar and Serguei Maliar acknowledge support from the Hoover Institution and Department of Economics at Stanford University, University of Alicante, Santa Clara University and MECD Grant ECO2012-36719.
ISSN: 2153-0785 (Print) | 2153-0793 (Online)
DOI: 10.1007/s13235-015-0177-8
Idioma: eng
Tipo: info:eu-repo/semantics/article
Derechos: © Springer Science+Business Media New York 2015. The final publication is available at Springer via
Revisión científica: si
Versión del editor:
Aparece en las colecciones:INV - Análisis Económico - Artículos de Revistas

Archivos en este ítem:
Archivos en este ítem:
Archivo Descripción TamañoFormato 
Thumbnail2016_Maliar_DynGamesAppl_final.pdfVersión final (acceso restringido)711,54 kBAdobe PDFAbrir    Solicitar una copia

Todos los documentos en RUA están protegidos por derechos de autor. Algunos derechos reservados.